Alert archive / Kentucky / Flash Flood Watches in 2021

Flash Flood Watch 6, NWS Jackson, KY

August 30, 202133 counties in Kentucky

NWS Jackson, KY issued this flash flood watch at Aug 30, 2021, 3:43 AM EDT for 33 counties in Kentucky. It took effect at Aug 31, 2021, 2:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2021, 3:43 AM EDT (07:43 UTC)
In effect from
Aug 31, 2021, 2:00 PM EDT
Expired
Sep 1, 2021, 4:05 AM EDT
In force
14 hr
Issued by
NWS Jackson, KY
Flood severity
None
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2021-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2021-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1343 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

803 
WGUS63 KJKL 300743
FFAJKL

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Jackson KY
343 AM EDT Mon Aug 30 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-302000-
/O.NEW.KJKL.FF.A.0006.210831T1800Z-210901T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Campton, Manchester, Mount Sterling, 
Jackson, Corbin, Ravenna, Elkhorn City, Jeffersonville, 
Williamsburg, Morehead, Paintsville, Pippa Passes, Inez, Whitesburg, 
Beattyville, South Williamson, Jenkins, Somerset, Whitley City, 
Stearns, Stanton, Monticello, Barbourville, Hazard, Irvine, 
Cumberland, Camargo, Prestonsburg, West Liberty, Middlesboro, 
Burnside, Hyden, Mount Vernon, Sandy Hook, Pineville, Clay City, 
Booneville, Owingsville, Salyersville, Harlan, Annville, Frenchburg, 
Pikeville, Wheelwright, Coal Run, McKee, London, Hindman, Brodhead, 
and Flemingsburg
343 AM EDT Mon Aug 30 2021

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH 
WEDNESDAY AFTERNOON...

The National Weather Service in Jackson has issued a

* Flash Flood Watch for portions of east central Kentucky, northeast 
  Kentucky, south central Kentucky and southeast Kentucky, including 
  the following areas, in east central Kentucky, Bath, Elliott, 
  Estill, Fleming, Menifee, Montgomery, Powell and Rowan. In 
  northeast Kentucky, Johnson and Martin. In south central Kentucky, 
  Laurel, McCreary, Pulaski, Rockcastle, Wayne and Whitley. In 
  southeast Kentucky, Bell, Breathitt, Clay, Floyd, Harlan, Jackson, 
  Knott, Knox, Lee, Leslie, Letcher, Magoffin, Morgan, Owsley, 
  Perry, Pike and Wolfe.

* From Tuesday afternoon through Wednesday afternoon.

* Heavy rainfall will move in Tuesday afternoon and continue through 
  Wednesday morning. Generally 2 to 3 inches of rainfall is 
  expected, with locally higher amounts possible. These amounts 
  could result in flash flooding at times, especially Tuesday night 
  into Wednesday morning, when the most intense rainfall will occur. 
  Depending upon the exact amounts, some minor river flooding will 
  also be possible along portions of the Kentucky, Licking, and Red 
  River basins. Stay tuned for further updates, as there is still 
  uncertainty regarding the placement as well as the exact rainfall 
  amounts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

GEOGERIAN
6 follow-up statements
910 
WGUS63 KJKL 301852
FFAJKL

Flood Watch
National Weather Service Jackson KY
252 PM EDT Mon Aug 30 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-310800-
/O.CON.KJKL.FF.A.0006.210831T1800Z-210901T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Campton, Manchester, Mount Sterling, 
Jackson, Corbin, Ravenna, Elkhorn City, Jeffersonville, 
Williamsburg, Morehead, Paintsville, Pippa Passes, Inez, Whitesburg, 
Beattyville, South Williamson, Jenkins, Somerset, Whitley City, 
Stearns, Stanton, Monticello, Barbourville, Hazard, Irvine, 
Cumberland, Camargo, Prestonsburg, West Liberty, Middlesboro, 
Burnside, Hyden, Mount Vernon, Sandy Hook, Pineville, Clay City, 
Booneville, Owingsville, Salyersville, Harlan, Annville, Frenchburg, 
Pikeville, Wheelwright, Coal Run, McKee, London, Hindman, Brodhead, 
and Flemingsburg
252 PM EDT Mon Aug 30 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON 
THROUGH WEDNESDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of east central Kentucky, northeast Kentucky, south 
  central Kentucky and southeast Kentucky, including the following 
  areas, in east central Kentucky, Bath, Elliott, Estill, Fleming, 
  Menifee, Montgomery, Powell and Rowan. In northeast Kentucky, 
  Johnson and Martin. In south central Kentucky, Laurel, McCreary, 
  Pulaski, Rockcastle, Wayne and Whitley. In southeast Kentucky, 
  Bell, Breathitt, Clay, Floyd, Harlan, Jackson, Knott, Knox, Lee, 
  Leslie, Letcher, Magoffin, Morgan, Owsley, Perry, Pike and Wolfe.

* From Tuesday afternoon through Wednesday afternoon.

* Heavy rainfall will move in Tuesday afternoon and continue through 
  Wednesday morning. Generally 2 to 3 inches of rainfall is 
  expected, with locally higher amounts possible. These amounts 
  could result in flash flooding at times, especially Tuesday night 
  into Wednesday morning, when the most intense rainfall will occur. 
  Depending upon the exact amounts, some minor river flooding will 
  also be possible along portions of the Kentucky, Licking, and Red 
  River basins. Stay tuned for further updates, as there is still 
  uncertainty regarding the placement as well as the exact rainfall 
  amounts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

CMF
626 
WGUS63 KJKL 310209
FFAJKL

Flood Watch
National Weather Service Jackson KY
1009 PM EDT Mon Aug 30 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-311015-
/O.CON.KJKL.FF.A.0006.210831T1800Z-210901T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Campton, Manchester, Mount Sterling, 
Jackson, Corbin, Ravenna, Elkhorn City, Jeffersonville, 
Williamsburg, Morehead, Paintsville, Pippa Passes, Inez, Whitesburg, 
Beattyville, South Williamson, Jenkins, Somerset, Whitley City, 
Stearns, Stanton, Monticello, Barbourville, Hazard, Irvine, 
Cumberland, Camargo, Prestonsburg, West Liberty, Middlesboro, 
Burnside, Hyden, Mount Vernon, Sandy Hook, Pineville, Clay City, 
Booneville, Owingsville, Salyersville, Harlan, Annville, Frenchburg, 
Pikeville, Wheelwright, Coal Run, McKee, London, Hindman, Brodhead, 
and Flemingsburg
1009 PM EDT Mon Aug 30 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON 
THROUGH WEDNESDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of east central Kentucky, northeast Kentucky, south 
  central Kentucky and southeast Kentucky, including the following 
  areas, in east central Kentucky, Bath, Elliott, Estill, Fleming, 
  Menifee, Montgomery, Powell and Rowan. In northeast Kentucky, 
  Johnson and Martin. In south central Kentucky, Laurel, McCreary, 
  Pulaski, Rockcastle, Wayne and Whitley. In southeast Kentucky, 
  Bell, Breathitt, Clay, Floyd, Harlan, Jackson, Knott, Knox, Lee, 
  Leslie, Letcher, Magoffin, Morgan, Owsley, Perry, Pike and Wolfe.

* From Tuesday afternoon through Wednesday afternoon.

* Heavy rainfall will move in Tuesday afternoon and continue through 
  Wednesday morning. Generally 2 to 3 inches of rainfall are 
  expected, with locally higher amounts possible. These amounts 
  could result in flash flooding at times, especially Tuesday night 
  into Wednesday morning, when the most intense rainfall will occur. 
  Depending upon the exact amounts, some minor river flooding will 
  also be possible along portions of the Kentucky, Licking, and Red 
  River basins. Stay tuned for further updates, as there is still 
  uncertainty regarding the placement as well as the exact rainfall 
  amounts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

GREIF
958 
WGUS63 KJKL 310926
FFAJKL

Flood Watch
National Weather Service Jackson KY
526 AM EDT Tue Aug 31 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-312100-
/O.CON.KJKL.FF.A.0006.210831T1800Z-210901T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Campton, Manchester, Mount Sterling, 
Jackson, Corbin, Ravenna, Elkhorn City, Jeffersonville, 
Williamsburg, Morehead, Paintsville, Pippa Passes, Inez, Whitesburg, 
Beattyville, South Williamson, Jenkins, Somerset, Whitley City, 
Stearns, Stanton, Monticello, Barbourville, Hazard, Irvine, 
Cumberland, Camargo, Prestonsburg, West Liberty, Middlesboro, 
Burnside, Hyden, Mount Vernon, Sandy Hook, Pineville, Clay City, 
Booneville, Owingsville, Salyersville, Harlan, Annville, Frenchburg, 
Pikeville, Wheelwright, Coal Run, McKee, London, Hindman, Brodhead, 
and Flemingsburg
526 AM EDT Tue Aug 31 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON 
THROUGH WEDNESDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of east central Kentucky, northeast Kentucky, south 
  central Kentucky and southeast Kentucky, including the following 
  areas, in east central Kentucky, Bath, Elliott, Estill, Fleming, 
  Menifee, Montgomery, Powell and Rowan. In northeast Kentucky, 
  Johnson and Martin. In south central Kentucky, Laurel, McCreary, 
  Pulaski, Rockcastle, Wayne and Whitley. In southeast Kentucky, 
  Bell, Breathitt, Clay, Floyd, Harlan, Jackson, Knott, Knox, Lee, 
  Leslie, Letcher, Magoffin, Morgan, Owsley, Perry, Pike and Wolfe.

* From 2 PM EDT this afternoon through Wednesday afternoon.

* Heavy rainfall will move in this afternoon and continue through 
  Wednesday morning. Generally 2 to 3 inches of rainfall are 
  expected. These amounts could result in flash flooding at times, 
  especially tonight into Wednesday morning, when the most intense 
  rainfall will occur. Depending upon the exact amounts, some 
  significant rises on area rivers will also be possible. Stay tuned 
  for further updates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

AR
225 
WGUS63 KJKL 312036
FFAJKL

Flood Watch
National Weather Service Jackson KY
436 PM EDT Tue Aug 31 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-010445-
/O.CON.KJKL.FF.A.0006.000000T0000Z-210901T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Campton, Manchester, Mount Sterling, 
Jackson, Corbin, Ravenna, Elkhorn City, Jeffersonville, 
Williamsburg, Morehead, Paintsville, Pippa Passes, Inez, Whitesburg, 
Beattyville, South Williamson, Jenkins, Somerset, Whitley City, 
Stearns, Stanton, Monticello, Barbourville, Hazard, Irvine, 
Cumberland, Camargo, Prestonsburg, West Liberty, Middlesboro, 
Burnside, Hyden, Mount Vernon, Sandy Hook, Pineville, Clay City, 
Booneville, Owingsville, Salyersville, Harlan, Annville, Frenchburg, 
Pikeville, Wheelwright, Coal Run, McKee, London, Hindman, Brodhead, 
and Flemingsburg
436 PM EDT Tue Aug 31 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of east central Kentucky, northeast Kentucky, south 
  central Kentucky and southeast Kentucky, including the following 
  areas, in east central Kentucky, Bath, Elliott, Estill, Fleming, 
  Menifee, Montgomery, Powell and Rowan. In northeast Kentucky, 
  Johnson and Martin. In south central Kentucky, Laurel, McCreary, 
  Pulaski, Rockcastle, Wayne and Whitley. In southeast Kentucky, 
  Bell, Breathitt, Clay, Floyd, Harlan, Jackson, Knott, Knox, Lee, 
  Leslie, Letcher, Magoffin, Morgan, Owsley, Perry, Pike and Wolfe.

* Through Wednesday afternoon.

* Times of heavy rainfall will affect the area through Wednesday 
  morning. Generally 1 to locally 3 inches of rainfall are expected. 
  These amounts could result in isolated flash flooding, especially 
  tonight into Wednesday morning, when the most intense rainfall is 
  expected. Depending upon the exact amounts, some significant rises 
  on area rivers will also be possible. Stay tuned for further 
  updates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

GREIF
464 
WGUS63 KJKL 010324
FFAJKL

Flood Watch
National Weather Service Jackson KY
1124 PM EDT Tue Aug 31 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011130-
/O.CON.KJKL.FF.A.0006.000000T0000Z-210901T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Campton, Manchester, Mount Sterling, 
Jackson, Corbin, Ravenna, Elkhorn City, Jeffersonville, 
Williamsburg, Morehead, Paintsville, Pippa Passes, Inez, Whitesburg, 
Beattyville, South Williamson, Jenkins, Somerset, Whitley City, 
Stearns, Stanton, Monticello, Barbourville, Hazard, Irvine, 
Cumberland, Camargo, Prestonsburg, West Liberty, Middlesboro, 
Burnside, Hyden, Mount Vernon, Sandy Hook, Pineville, Clay City, 
Booneville, Owingsville, Salyersville, Harlan, Annville, Frenchburg, 
Pikeville, Wheelwright, Coal Run, McKee, London, Hindman, Brodhead, 
and Flemingsburg
1124 PM EDT Tue Aug 31 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of east central Kentucky, northeast Kentucky, south 
  central Kentucky and southeast Kentucky, including the following 
  areas, in east central Kentucky, Bath, Elliott, Estill, Fleming, 
  Menifee, Montgomery, Powell and Rowan. In northeast Kentucky, 
  Johnson and Martin. In south central Kentucky, Laurel, McCreary, 
  Pulaski, Rockcastle, Wayne and Whitley. In southeast Kentucky, 
  Bell, Breathitt, Clay, Floyd, Harlan, Jackson, Knott, Knox, Lee, 
  Leslie, Letcher, Magoffin, Morgan, Owsley, Perry, Pike and Wolfe.

* Through Wednesday afternoon.

* Times of heavy rainfall will affect the area through morning. 
  Generally 1 to locally 3 inches of rainfall are expected. These 
  amounts could result in isolated flash flooding, especially into 
  morning, when the most intense rainfall is expected. Depending 
  upon the exact amounts, some significant rises on area rivers will 
  also be possible. Stay tuned for further updates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

GREIF
961 
WGUS63 KJKL 010805
FFAJKL

Flood Watch
National Weather Service Jackson KY
405 AM EDT Wed Sep 1 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-010915-
/O.CAN.KJKL.FF.A.0006.000000T0000Z-210901T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Campton, Manchester, Mount Sterling, 
Jackson, Corbin, Ravenna, Elkhorn City, Jeffersonville, 
Williamsburg, Morehead, Paintsville, Pippa Passes, Inez, Whitesburg, 
Beattyville, South Williamson, Jenkins, Somerset, Whitley City, 
Stearns, Stanton, Monticello, Barbourville, Hazard, Irvine, 
Cumberland, Camargo, Prestonsburg, West Liberty, Middlesboro, 
Burnside, Hyden, Mount Vernon, Sandy Hook, Pineville, Clay City, 
Booneville, Owingsville, Salyersville, Harlan, Annville, Frenchburg, 
Pikeville, Wheelwright, Coal Run, McKee, London, Hindman, Brodhead, 
and Flemingsburg
405 AM EDT Wed Sep 1 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of east central Kentucky, 
northeast Kentucky, south central Kentucky and southeast Kentucky, 
including the following areas, in east central Kentucky, Bath, 
Elliott, Estill, Fleming, Menifee, Montgomery, Powell and Rowan. In 
northeast Kentucky, Johnson and Martin. In south central Kentucky, 
Laurel, McCreary, Pulaski, Rockcastle, Wayne and Whitley. In 
southeast Kentucky, Bell, Breathitt, Clay, Floyd, Harlan, Jackson, 
Knott, Knox, Lee, Leslie, Letcher, Magoffin, Morgan, Owsley, Perry, 
Pike and Wolfe has been cancelled.

While some minor flooding of low lying areas will still be possible 
for portions of far eastern Kentucky through dawn, the flash flood 
threat has diminished. Therefore, the flash flood watch has been 
cancelled.

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood watch went out at Aug 30, 1:40 AM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 30, 1:40 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
140 AM EDT Mon Aug 30 2021

.UPDATE...
Issued at 140 AM EDT MON AUG 30 2021

Made a few tweaks to the PoPs for today, mainly for use in the
TAFs. Increased precip chances a bit in our northern counties for
this afternoon per the latest NAM and GFS guidance. Also ingested
the latest obs into the forecast grids to establish new trends in
that hourly data. The grids were sent to NDFD and web remote
farms.

UPDATE Issued at 1157 PM EDT SUN AUG 29 2021

Clouds have redeveloped over much of the forecast area, especially
south and east. Latest models also show some potential for a bit
of precip overnight, with the exception of the far northern
portion of the area. With moisture already evident, have allowed
for a slight chance.

UPDATE Issued at 822 PM EDT SUN AUG 29 2021

Isolated showers/thunderstorms have just about dried up over the
JKL forecast area, as have clouds. The update reduces sky cover
through the first part of the night. Have also adjusted temps for
the typical faster early evening drop in valleys.

&&

.SHORT TERM...(This evening through Monday night)
Issued at 320 PM EDT SUN AUG 29 2021

Latest analysis shows high pressure over the SE states, an upper
level trough over the northern US, low pressure north of Lake
Superior and a cold front stretching down from that low through the
upper great lakes and mid west. Meanwhile, hurricane Ida made
landfall earlier today in Louisiana. Eastern KY is still under the
influence of the upper ridge with diurnally driven showers and
thunderstorms expected to continue through early this evening.
Precip chances diminish later this evening and for most of the
overnight period, but as the cold front approaches from the NW, an
area of weakening convection early Monday morning will try to sneak
into the area from the north. Some patchy fog is also possible
overnight, mainly in the river valleys. Overnight lows will be in
the upper 60s to lower 70s.

On Monday the upper ridge weakens and shifts south while the cold
front to our NW settles across the upper OH valley. Ida will
continue moving north across LA/MS during the day. Scattered
convection ahead of the front is expected during the afternoon and
early evening, and then there are some indications that a pre event
ahead of Ida will impact the OH valley late Monday night. There is
some uncertainty on the location of this pre, but it may provide
additional convection to a portion of eastern KY. While widespread
flooding isn't expected tomorrow, there is a D2 marginal risk for
excessive rain from WPC and a slight risk along and north of I-64,
where the highest chances of impacts from the pre are possible, so
there is a risk of localized flash flooding. As we move overnight
Monday into early Tuesday morning, Pops will be on the increase
towards morning as the moisture from Ida begins to approach the
area. High temps on Monday will be in the upper 80s. Low temps
Tuesday morning will be in the upper 60s.

.LONG TERM...(Tuesday through Sunday)
Issued at 355 PM EDT SUN AUG 29 2021

The start of the long term period will be active with the remnants
of hurricane Ida making its way northeast and a cold front
approaching from the north. The upper level pattern will start off
with areas of high pressure centered near the Carolina coast and
over the four corners area. Ida will be a tropical depression
centered over the northern Mississippi/Alabama border. At the
surface, a stationary boundary will sit along the northern portion
of the Ohio Valley. The remnants of Ida will continue moving
northeast Tuesday through Wednesday, bringing prolonged chances for
precipitation and potential for flooding across eastern Kentucky.
Plenty of moisture will be advected into our area ahead as Ida
progresses northward. PWAT values are expected to start off near
1.75 inches but will peak just over 2 inches Tuesday night. The
latest day 3 excessive rainfall forecast from WPC has all of eastern
Kentucky under a slight risk with a moderate risk over central
Kentucky and extending into the western counties of our CWA. The
current QPF forecast shows 2-4 inches of rainfall expected over
eastern Kentucky, however, locally higher amounts are possible. The
latest model trends have the remnants of Ida moving northeast more
quickly which may reduce the amount of rainfall received over eastern
Kentucky. If this quicker progression continues in later model runs
we will likely see changes on expected impacts.

Conditions will start to improve beginning Wednesday night as the
cold front progresses through eastern Kentucky, ushering in a cooler
and much drier airmass. The high pressure center over the southwest
will shift northeast, eventually positioning itself over the Central
Plains by Thursday afternoon. This will continue to shift eastward,
and upper level ridging will build in over eastern Kentucky.

The start of the long term period will be very wet as the remnants
of Ida impact the Commonwealth. Prolonged overcast conditions and
widespread precipitation will keep highs in the mid to upper 70s
Tuesday through Thursday. Overnight lows will be in the mid 60s
Tuesday, then dropping into the mid to upper 50s Wednesday and
Thursday after the cold front passage. Conditions are expected to be
dry for the remainder of the long term as surface high pressure
builds over the Upper Great lakes and upper level ridging moves in
from the west. Temperatures begin to rebound Friday with highs near
80 and into the low to mid 80s next weekend and lows into the mid
60s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
ISSUED AT 140 AM EDT MON AUG 30 2021

Looking for VFR conditions to begin the TAF period, before fog
begins to form very early Monday morning. Between roughly 9 and
13Z, is when we expect to most widespread and densest fog to be in
place around the area. The latest forecast data suggests that JKL
and LOZ will see the worst conditions, with IFR VSBYs possible at
times between 9 and 13Z this morning. The other 3 TAF sites, SME,
SJS, and SYM, should be in better shape. SME and SJS could see
brief periods of MVFR fog early this morning, with SYM maybe
seeing little if any fog. Showers and storms are expected to begin
forming in earnest once the sun comes up, and should be scattered
to numerous by early Monday afternoon, with the best coverage
north of the Mountain Parkway as a cold front begins to slide
slowly southward toward the area.

VFR conditions prevailed to start the period. Valley fog should
develop again late tonight, and eventually affect most TAF sites
to varying extents for several hours around dawn. Poorest
conditions will be IFR or worse. Once fog dissipates on Monday
morning, largely VFR conditions area expected. However, showers
and thunderstorms will affect some places, mainly in the
afternoon. They will bring localized sub-VFR conditions.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AR
SHORT TERM...CMF
LONG TERM...BATZ
AVIATION...AR
Hazardous weather outlook, Aug 29, 11:43 PM EDT, 4 hours before
Hazardous Weather Outlook
National Weather Service Jackson KY
1143 PM EDT Sun Aug 29 2021

KYZ044-050>052-058>060-104-106-108-301100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Elliott-
Morgan-Wolfe-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Sandy Hook, West Liberty,
and Campton
1143 PM EDT Sun Aug 29 2021

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms are possible Monday through Thursday, especially
during the afternoon and evening hours each day.

In addition, the remnants of Hurricane Ida, combined with an
approaching cold front, will bring a potential for flooding
Tuesday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

KYZ068-069-079-080-083>088-107-109>120-301100-
Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-
Bell-Harlan-Johnson-Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-
Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Brodhead, Mount Vernon, McKee, Annville,
Burnside, Somerset, London, Monticello, Stearns, Whitley City,
Corbin, Williamsburg, Barbourville, Middlesboro, Pineville,
Cumberland, Harlan, Paintsville, Salyersville, Prestonsburg,
Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes,
Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez,
Coal Run, Elkhorn City, Pikeville, and South Williamson
1143 PM EDT Sun Aug 29 2021

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

There is a slight chance of thunderstorms overnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms are possible Monday through Thursday, especially
during the afternoon and evening hours each day.

In addition, the remnants of Hurricane Ida, combined with an
approaching cold front, will bring a potential for flooding
Tuesday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

CMF/HAL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 9:26 AM EDTAreal Flood AdvisoryJKLPike45 min
Aug 30, 9:52 AM EDTAreal Flood AdvisoryJKLBreathitt, Owsley3 hr
Aug 30, 10:11 AM EDTFlash Flood WarningJKLPike4 hr
Aug 30, 10:13 AM EDTAreal Flood AdvisoryJKLPike36 min
Aug 30, 10:30 AM EDTAreal Flood AdvisoryJKLFloyd, Pike3 hr
Aug 30, 10:49 AM EDTFlash Flood WarningJKLPike4 hr
Aug 30, 10:56 AM EDTFlash Flood WarningJKLFloyd, Pike4 hr
Aug 30, 12:05 PM EDTAreal Flood AdvisoryJKLLee, Owsley3 hr
Aug 30, 12:57 PM EDTAreal Flood AdvisoryJKLOwsley3 hr
Aug 30, 2:03 PM EDTAreal Flood AdvisoryJKLWhitley3 hr
Aug 30, 3:12 PM EDTSpecial Weather StatementJKLHarlan63 min
Aug 30, 3:45 PM EDTSpecial Weather StatementJKLLee, Owsley45 min
Aug 30, 3:49 PM EDTSpecial Weather StatementJKLLeslie41 min
Aug 30, 3:53 PM EDTSpecial Weather StatementJKLMcCreary52 min
Aug 30, 4:03 PM EDTAreal Flood AdvisoryJKLMcCreary, Wayne3 hr
Aug 30, 4:18 PM EDTSpecial Weather StatementJKLClay42 min
Aug 30, 4:42 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, Owsley3 hr
Aug 30, 4:48 PM EDTSpecial Weather StatementJKLBreathitt, Owsley42 min
Aug 30, 5:17 PM EDTFlash Flood WarningJKLClay, Laurel118 min
Aug 30, 6:09 PM EDTSpecial Weather StatementJKLFloyd51 min
Aug 30, 6:14 PM EDTAreal Flood AdvisoryJKLFloyd, Martin, Pike2 hr

Nearby

Flash Flood Watches in Kentucky, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.